Severe ME Day of Understanding and Remembrance: Aug. 8, 2017
Determined to paper the Internet with articles about ME, Jody Smith brings some additional focus to Severe Myalgic Encephalomyelitis Day of Understanding and Remembrance on Aug. 8, 2017 ...
Discuss the article on the Forums.

Question re D Mannose

Discussion in 'Gastrointestinal and Urinary' started by bertiedog, Sep 1, 2016.

  1. bertiedog

    bertiedog Senior Member

    Messages:
    940
    Likes:
    1,229
    South East England, UK
    I had a very nasty UTI in June of this year and needed Keflex as it was E Coli. Originally given Trimetheporine for a week but they found the bugs were resistant and it did nothing I ended up with severe pain which would stop me from sleeping.

    Since then I have been having symptoms on and off of an irritated bladder and was warned this might happen. I didn't want to take anymore antibiotics for obvious reasons as I always have too many bad bugs whenever I have done a stool test through Genova. Therefore I have opted to take quite high doses of D Mannose as instructed by the Waterfall people. It has been 2 grams about 5 times a day.

    However I have developed quite bad bowel symptoms, bloating, lots of rumbling and rolling and feel quite uncomfortable. Yesterday I think I had a bit of a tummy bug because I didn't feel well and haven't felt great today though I am no longer having to go to the toilet frequently.

    My question is if you have taken D Mannose did you find it upset your bowels? I do feel there is a connection because when I took it a month ago I had some problem with yeasts. If this is the case then I am wondering what I can do to clear the UTI. At the moment it isn't showing up as an infection when tested but I am still getting some mild burning from time to time.

    Pam
     
  2. Cheesus

    Cheesus Senior Member

    Messages:
    1,187
    Likes:
    5,093
    UK
    Do you have SIBO?
     
  3. bertiedog

    bertiedog Senior Member

    Messages:
    940
    Likes:
    1,229
    South East England, UK
    I think it is highly likely as I responded to a course of Rimfaxamin and it was suggested in the G I Effects profile. I don't have a doctor to guide me at the moment apart from my GP who isn't in to alternatives to drugs.

    Pam
     
  4. Mary

    Mary Senior Member

    Messages:
    2,650
    Likes:
    5,888
    Southern California
    Hi @bertiedog - yeah, if you read about the side effects of d-mannose (generally in high doses), you'll see it can cause the bloating etc. you experienced.

    I used to be prone to UTIs - I think because one of my kidneys had some sort of problem, I had chronic kidney pain for years but testing didn't reveal anything. Anyways, several years ago I started taking a cranberry supplement daily and it has helped a lot (and my kidney rarely hurts now also). My last UTI was a couple of years ago. This is what I take - I take sort of a high dose (6 softegels a day, two 3 x a day): http://www.swansonvitamins.com/swanson-premium-cranberry-180-sgels

    I also think drinking water with lemon juice can help. I know it helps cleanse the liver and gallbladder but I also think it's beneficial for the kidneys. I did read that it can be irritating for interstitial cystitis, but helpful for UTIs.
     
  5. bertiedog

    bertiedog Senior Member

    Messages:
    940
    Likes:
    1,229
    South East England, UK
    Thanks @Mary for your helpful post, I will give this a try. I do have some cranberry tablets here and did start taking them but probably not high enough dose.

    Pam
     
    Mary likes this.
  6. Mary

    Mary Senior Member

    Messages:
    2,650
    Likes:
    5,888
    Southern California
    I hope this helps! Also, I take them every day, without fail. Hopefully you wouldn't have to do that for too long, but I think I need it because of my poor kidney which I think needs the support. Like I said, it's much better, but it still lets me know it's there from time to time ...
     
  7. bertiedog

    bertiedog Senior Member

    Messages:
    940
    Likes:
    1,229
    South East England, UK
    I think I might have found that the different brands of D Mannose do make a big difference with regard to the source of the product. I am saying this having taken one dose of 3 gms of Sweet Cures new lemon Manninose powder in 150 ml of water. It didn't taste particularly sweet at all wheras the 1 gm tablets I had been taking from an on-line company advertising on Amazon appeared to be exceptionally sweet, almost a sickly sweet smell to them.

    The Sweet Cures product is probably almost twice the price but hopefully it will be worth it. Definitely the actual D Mannose has been helpful with the symptoms of an inflamed bladder so I do want to carry on for another 3 weeks.

    Pam
     

See more popular forum discussions.

Share This Page